Alert archive / North Carolina / Gale Warnings in 2016

Gale Warning 8, NWS Newport/Morehead City, NC

February 8, 2016

NWS Newport/Morehead City, NC issued this gale warning at Feb 8, 2016, 4:34 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2016, 4:34 AM EST (09:34 UTC)
Expired
Feb 8, 2016, 10:00 AM EST
In force
5 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

576 
WHUS72 KMHX 080934
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
434 AM EST MON FEB 8 2016

...WINDS AND SEAS DIMINISHING THIS MORNING...

.WEAK HIGH PRESSURE WILL BUILD OVER THE WATERS THIS MORNING AS
STRONG LOW PRESSURE MOVES NORTHEAST. WINDS WILL DIMINISH BELOW 
25 KNOTS BY LATE MORNING. SEAS 15 TO 20 FEET EARLY WILL SUBSIDE TO
6 TO 10 FEET BY AFTERNOON. 

GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT LATE THIS
AFTERNOON AND BECOME WESTERLY BEHIND THE FRONT LATE
TONIGHT...KEEPING SEAS ELEVATED OVER OUTER PORTIONS INTO TUESDAY.

AMZ152-154-081500-
/O.CAN.KMHX.SR.W.0001.000000T0000Z-160208T1200Z/
/O.NEW.KMHX.GL.W.0008.160208T0934Z-160208T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
434 AM EST MON FEB 8 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...14 TO 19 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-081500-
/O.CAN.KMHX.SR.W.0001.000000T0000Z-160208T1200Z/
/O.NEW.KMHX.GL.W.0008.160208T0934Z-160208T1500Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
434 AM EST MON FEB 8 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.
THE STORM WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...12 TO 17 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-081500-
/O.CAN.KMHX.GL.W.0007.000000T0000Z-160208T1200Z/
/O.NEW.KMHX.SC.Y.0019.160208T0934Z-160208T1500Z/
ALBEMARLE SOUND-
434 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ131-081500-
/O.CAN.KMHX.GL.W.0007.000000T0000Z-160208T1200Z/
/O.NEW.KMHX.SC.Y.0019.160208T0934Z-160208T1500Z/
ALLIGATOR RIVER-
434 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* WAVES...ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-081500-
/O.CAN.KMHX.GL.W.0007.000000T0000Z-160208T1200Z/
/O.NEW.KMHX.SC.Y.0019.160208T0934Z-160208T1500Z/
PAMLICO SOUND-
434 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST THIS
MORNING. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT EARLY.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-081500-
/O.NEW.KMHX.GL.W.0008.160208T0934Z-160208T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
434 AM EST MON FEB 8 2016

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM EST THIS MORNING.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
055 
WHUS72 KMHX 081247
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
747 AM EST MON FEB 8 2016

...WINDS AND SEAS DIMINISHING THIS MORNING...

.WEAK HIGH PRESSURE WILL BUILD OVER THE WATERS THIS MORNING AS
STRONG LOW PRESSURE MOVES NORTHEAST. WINDS WILL DIMINISH BELOW
25 KNOTS BY LATE MORNING. SEAS 15 TO 20 FEET EARLY WILL SUBSIDE
TO 6 TO 10 FEET BY AFTERNOON.

GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF A COLD FRONT LATE
THIS AFTERNOON AND BECOME WESTERLY BEHIND THE FRONT LATE
TONIGHT...KEEPING SEAS ELEVATED OVER OUTER PORTIONS INTO TUESDAY.

AMZ130-131-081400-
/O.CAN.KMHX.SC.Y.0019.000000T0000Z-160208T1500Z/
ALBEMARLE SOUND-ALLIGATOR RIVER-
747 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY.


$$

AMZ150-081500-
/O.CON.KMHX.GL.W.0008.000000T0000Z-160208T1500Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
747 AM EST MON FEB 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-081500-
/O.CON.KMHX.GL.W.0008.000000T0000Z-160208T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
747 AM EST MON FEB 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ156-158-081500-
/O.CON.KMHX.GL.W.0008.000000T0000Z-160208T1500Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
747 AM EST MON FEB 8 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-081500-
/O.CON.KMHX.SC.Y.0019.000000T0000Z-160208T1500Z/
PAMLICO SOUND-
747 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
481 
WHUS72 KMHX 081510
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1010 AM EST MON FEB 8 2016

...WINDS DIMINISHING THIS MORNING BUT DANGEROUS SEAS IN EXCESS OF
10 FEET TO PERSIST INTO THIS AFTERNOON...

...WINDS TO INCREASE LATE TODAY AND TUESDAY AS A COLD FRONT
CROSSES THE WATERS...

...ELEVATED SEAS AT OR ABOVE 6 FEET ARE EXPECTED TO PERSIST ACROSS
THE WATERS THROUGH LATE WEEK AS WESTERLY FLOW OF 15 TO 25 KNOTS IS
EXPECTED ACROSS THE WATERS FOR MOST OF THIS WEEK...

.WINDS HAVE DIMINISHED TO ADVISORY LEVELS MAINLY IN GUSTS THIS
MORNING BUT WILL INCREASE THIS EVENING TO 20 TO 30 KNOTS AND
CONTINUE TUESDAY AS A COLD FRONT CROSSES THE WATERS. FOLLOWING THE
COLD FRONTAL PASSAGE TONIGHT A PERSISTENT WEST TO NORTHWEST OF 15
TO 25 KNOTS IS FORECAST TO PERSIST ACROSS THE WATERS FOR MOST OF
THIS WEEK. THIS WILL HELP TO MAINTAIN ELEVATED SEA HEIGHTS OF 6
FEET OR HIGHER THROUGH LATE WEEK. 

AMZ150-082100-
/O.EXP.KMHX.GL.W.0008.000000T0000Z-160208T1500Z/
/O.NEW.KMHX.SC.Y.0020.160208T1510Z-160212T1200Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
1010 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
FRIDAY.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-082100-
/O.EXP.KMHX.GL.W.0008.000000T0000Z-160208T1500Z/
/O.NEW.KMHX.SC.Y.0020.160208T1510Z-160212T1200Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1010 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
FRIDAY.

* WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-082100-
/O.EXP.KMHX.GL.W.0008.000000T0000Z-160208T1500Z/
/O.NEW.KMHX.SC.Y.0020.160208T1510Z-160212T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1010 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST
FRIDAY.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-081615-
/O.EXP.KMHX.SC.Y.0019.000000T0000Z-160208T1500Z/
PAMLICO SOUND-
1010 AM EST MON FEB 8 2016

...SMALL CRAFT ADVISORY FOR THE PAMLICO SOUND HAS EXPIRED...

WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS ACROSS THE PAMLICO SOUND
BUT ARE FORECAST TO INCREASE AGAIN TONIGHT AND TUESDAY AND A NEW
ADVISORY WILL LIKELY NEED TO BE REISSUED FOR THE WATERS LATER
TODAY. 

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 8, 4:17 AM EST, 17 minutes earlier.

Area forecast discussion, Feb 8, 4:17 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 AM EST MON FEB 8 2016

.SYNOPSIS...
WEAK HIGH PRESSURE WILL BUILD ACROSS EASTERN NORTH CAROLINA THIS
MORNING AS THE COASTAL STORM MOVES NORTHEAST. A COLD FRONT WILL
MOVE THROUGH FROM THE WEST THIS EVENING...FOLLOWED BY A SECONDARY
FRONT ON TUESDAY. ARCTIC HIGH PRESSURE WILL BUILD IN FROM THE
NORTHWEST TUESDAY NIGHT THROUGH EARLY FRIDAY.

&&

.NEAR TERM /TODAY/...
AS OF 330 AM MONDAY...STRONG SFC LOW PRES APPROX 290 MILES E-SE
OF CAPE HATTERAS MOVING E-NE AT 40 MPH PER STLT TRACKING. RAIN HAS
MOVED OFFSHORE AND CLOUDS AND WIND WILL CONTINUE TO DIMINISH
ACROSS AREA EARLY THIS MORNING. WILL ALLOW WIND ADVISORY FOR
MAINLAND HYDE/DARE COUNTIES TO EXPIRE AT 4 AM...AND WILL DOWNGRADE
CARTERET AND OBX HYDE/DARE TO WIND ADVISORY RUNNING UNTIL 8AM/9AM.

CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW TEMPS TO DROP TO
AROUND 32 DEGS MAINLY W OF HWY 17 FOR AN HOUR OR SO AROUND 7
AM...AND COULD RESULT IN SOME PATCHY BLACK ICE FOR ELEVATED
ROADWAYS...AND PLAN TO HANDLE WITH SPS ISSUANCE.

FAST-MOVING SHRT WV WILL BRING INCREASING CLOUDS AGAIN THIS AFTN
WITH CHC OF SHOWERS FOR COASTAL PLAINS AFTER 3 PM.

INCREASING LOW LVL THICKNESSES WITH GOOD INSOLATION INTO EARLY
AFTN SUPPORT MAX TEMPS 52-54 INLAND WITH 46-50 FOR OBX.

&&

.SHORT TERM /TONIGHT/...
AS OF 330 AM MONDAY...FAST SHRT WV WILL PUSH A COLD FRONT ACROSS
AREA OVERNIGHT WITH SCT SHOWERS MAINLY THIS EVENING. MID LVL
THICKNESSES SUPPORT PSBL MIXED PCPN BUT LOW LVLS AND SFC TEMPS
APPEAR TOO WARM AND WILL KEEP WORDING AS RAIN SHOWERS. SOME
CLEARING LATE WITH MID TEMPS MID 30S INLAND TO AROUND 40 OBX.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 4 AM MON...AMPLIFIED UPPER PATTERN TO CONTINUE THROUGH THE
PERIOD WITH A WESTERN RIDGE/EASTERN TROUGH LEADING TO WELL BELOW
NORMAL TEMPERATURES AND BELOW NORMAL PRECIPITATION FOR THE
UPCOMING WEEK. SEVERAL STRONG SHORTWAVES WILL ROTATE AROUND THE
UPPER TROUGH DURING THE NEXT SEVERAL DAYS AND TRY TO ENHANCE THE
PRECIPITATION POTENTIAL BUT DEEP WESTERLY FLOW OVER MUCH OF THE
EASTERN US WILL KEEP THE GULF OF MEXICO AND THE ATLANTIC CUT OFF
AS SOURCES FOR MOISTURE INFLOW WHILE MOISTURE ASSOCIATED WITH THE
ASSOCIATED WEAK SURFACE SYSTEMS THEMSELVES MOSTLY GETS WRUNG OUT
ON THE WESTERN SLOPES OF THE APPALACHIAN MOUNTAINS.

TUESDAY...WILL CONTINUE TO ADVERTISE 20 POPS FOR RA/SN SHOWERS
ACROSS THE NORTHERN ZONES AS MOISTURE ASSOCIATED WITH A COUPLE OF
MID LEVEL SHORTWAVES PASSES THROUGH OUR AREA. ALTHOUGH
TEMPERATURES WILL BE MOSTLY ABOVE FREEZING WHEN CONDITIONS ARE
MOST FAVORABLE FOR PRECIPITATION DEVELOPMENT IT WILL BE COLD
ENOUGH FOR ANY LIGHT PRECIPITATION THAT DEVELOPS TO BE MIX OF RAIN
AND SNOW. NO ACCUMS EXPECTED ATTM. CONTINUING CAA TUESDAY NIGHT
WILL LEAD TO CHILLY READINGS IN THE UPPER 20S TO LOWER 30S.

WEDNESDAY...BROAD CYCLONIC FLOW CONTINUES WITH AXIS OF UPPER
TROUGH PIVOTING THROUGH THE EASTERN CONUS WITH DRY BUT CHILLY
WEATHER. GUSTY WESTERLY WINDS COMBINED WITH HIGHS TEMPS
STRUGGLING INTO THE 40S WILL MAKE IT FEEL EVEN COLDER.
TEMPERATURES WILL BE COLD WEDNESDAY NIGHT AS THICKNESSES QUITE LOW
AND CONTINUING WESTERLY BREEZE MAKES THE OVERNIGHT LOWS WELL DOWN
INTO THE 20S FEEL MORE LIKE THE TEENS.

THURSDAY...SHORTWAVE TROUGH BEGINS TO LIFT OUT/DEAMPLIFY BUT MEAN
HEIGHTS/850MB TEMPS STILL WELL BELOW AVG AS LONG WAVE TROUGH
DOMINATES THE EASTERN HALF OF THE CONUS. IT WILL BE A COLD DAY ON
THURSDAY WITH HIGHS ONLY IN THE MID/UPR 30S WITH PLENTIFUL
SUNSHINE. ANOTHER COLD NIGHT THUR NIGHT WITH LOWS IN THE LOW 20S
THOUGH WINDS MUCH LIGHTER.

FRIDAY...DISAGREEMENT ARISES ON POTENTIAL WEATHER MAKER FOR
FRIDAY AS YET ANOTHER SHORT WAVE/LOW PRES SYSTEM PIVOTS AROUND
BASE OF DEEP EASTERN TROUGH. LATEST 08/00Z ECMWF QUITE A BIT
STRONGER WITH FORCING AND MOISTURE. THIS SOLN OPENING BREIFLY
OPENING UP THE GOM AND TAPPING INTO DEEPER MOISTURE. THIS SOLN IS
ALSO WARMER...AND KEEPS BULK OF PRECIP LIQUID. OPERATIONAL GFS ON
THE OTHER HAND IS LESS AMPLIFIED THOUGH BRINGS THREAT OF A LIGHT
WINTRY MIX FOR E NC. TAKING A LOOK AT THE NEW GFS PARALLEL...A
MORE ORGANIZED LOW PASSING THROUGH OR JUST SOUTH OF E NC WOULD
BRING A BETTER THREAT FOR WINTRY WEATHER. FOR NOW HAVE ADVERTISED
JUST 20 POPS WITH A RA/SN MIX THOUGH THIS SYSTEM WILL BEAR
WATCHING OVER THE COMING DAYS.

SATURDAY AND SUNDAY...POTENTIAL GROWING FOR A SIGNIFICANT ARCTIC
OUTBREAK AS BOTH GFS/ECMWF AND MOST OF THEIR RESPECTIVE ENS
MEMBERS INDICATING SHARPLY FALLING HEIGHT ANOMOLIES. THE ECMWF
ADVERTISING 850MB TEMPS AS LOW AS -25 DEGREES C AND THICKNESSES
BELOW 500M! THIS TYPE OF AIR MASS WOULD MOST CERTAINLY BREAK
RECORD LOW TEMPERATURES SHOULD IT VERIFY. EC MOS VALUES AS COLD AS
THE LOW 20S FOR HIGH TEMPS AND LOWS GENERALLY IN THE LOW TEENS.
THE GFS IS A BIT WARMER WITH MAX T'S IN THE LOW 30S AND LOWS IN
THE MID/UPPER TEENS. WILL PLAY CONSERVATIVELY FOR NOW AND FORECAST
'MILDER' TEMPS MORE IN LINE WITH THE GFS/WPC.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 06Z TUESDAY/...
AS OF 1230 AM SUNDAY...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH
TAF PERIOD. CLEARING SKIES AND DIMINISHING WINDS REST OF NIGHT AS
LOW PRES MOVES FARTHER OFFSHORE. CLOUDS WILL QUICKLY INCREASE
AGAIN THIS AFTN/EARLY EVENING AS ANOTHER SHRT WV MOVES IN FROM
W-NW WITH ASSCTD SFC COLD FRONT. SCT SHRA EXPECTED BUT CIGS ABOVE
3K FT. NW WINDS WITH GUSTS TO 20 KT WILL DIMINISH BY 10Z.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 4 AM MON...DRY WEATHER WITH PREVAILING VFR CONDITIONS ARE
EXPECTED TUESDAY THROUGH THURSDAY. IT IS ALSO FORECAST TO BE
BREEZY THROUGH THE PERIOD WITH WESTERLY FLOW 10 TO 20 KNOTS. A
SMALL CHANCE FOR RAIN OR SNOW ON FRIDAY WITH A QUICK MOVING SYSTEM
MOVING THROUGH FROM THE WEST. IT IS QUESTIONABLE AT THIS TIME HOW
MUCH MOISTURE AND COLD AIR WILL BE AVAILABLE FOR RAIN OR SNOW.
STAY TUNED.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 330 AM MONDAY...STRONG SFC LOW PRES APPROX 290 MILES E-SE
OF CAPE HATTERAS MOVING E-NE AT 40 MPH PER STLT TRACKING. WINDS
CONTINUE TO DIMINISH AND WILL DOWNGRADE ADVISORIES/WARNINGS DOWN
ONE CATEGORY AT 4 AM...WITH SCA FOR SOUNDS AND GALES OUTER WATERS
UNTIL 10 AM. WINDS WILL DIMINISH BELOW SCA ALL WATERS LATE MORNING
AND EARLY AFTN...BUT THEN SW WINDS INCREASING MOST OF WATERS
LATE AFTN INTO EVENING AHEAD OF COLD FRONT...AND GUSTY WEST WINDS
BEHIND FRONT LATE TONIGHT. SEAS UP TO 15-20 FT EARLY THIS MORING
WILL SUBSIDE TO 6-10 FT BY EARLY AFTN...BUT REMAIN ELEVATED ABOVE
6 FT OUTER PORTIONS THROUGH TONIGHT.

LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 4 AM MON...VERY POOR BOATING CONDITIONS ARE EXPECTED TO
CONTINUE THROUGH MOST OF THE PERIOD WITH NORTHWEST TO WEST FLOW
15 TO 25 KT PREDOMINATING AND MAINTAINING ELEVATED SEAS OF 6 FT OR
HIGHER. THUS AT LEAST ADVISORY LEVEL HEADLINES ARE EXPECTED TO BE
CONTINUED FOR WIND AND/OR SEAS FOR ALL THE COASTAL WATERS THROUGH
THE PERIOD WITH ONLY MARGINALLY BETTER CONDITIONS ON THE SOUNDS
AND ADJACENT RIVERS. A BREAK IN THE HIGH WINDS AND SEAS MAY OCCUR
ON THURSDAY THOUGH YET ANOTHER STRONG COLD FRONT WILL MOVE THROUGH
ON FRIDAY WITH WINDS AND SEAS ONCE AGAIN INCREASING.

&&

.TIDES/COASTAL FLOODING...
AS OF 400 AM MONDAY...WATER LEVELS DIMINISHING WITH DECREASING
WINDS AND SHIFT TO NW OVERNIGHT...BUT STILL SOME CONCERN FOR HIGH
TIDE AROUND 7 AM THIS MORNING...AND WILL CONTINUE COASTAL FLOOD
WARNING FOR OBX HYDE/DARE AND CARTERET. WILL DROP ADVISORY FOR
CRAVEN AND PAMLICO COUNTIES AS 911 CENTERS REPORT FLOODING HAS
ENDED.

PLEASE SEE THE COASTAL FLOOD WARNING/ADVISORY FOR MORE DETAILS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...COASTAL FLOOD WARNING UNTIL 4 PM EST THIS AFTERNOON FOR NCZ103-
     104.
     WIND ADVISORY UNTIL 8 AM EST THIS MORNING FOR NCZ103-104.
     COASTAL FLOOD WARNING UNTIL 1 PM EST THIS AFTERNOON FOR NCZ095.
     WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR NCZ095.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR AMZ130-
     131-135.
     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ150-152-154-
     156-158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...JME/TL
AVIATION...JBM/TL
MARINE...JBM/TL
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Feb 7, 4:43 PM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
443 PM EST SUN FEB 7 2016

NCZ103-104-082145-
OUTER BANKS DARE-OUTER BANKS HYDE-
443 PM EST SUN FEB 7 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM EST MONDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-082145-
CARTERET-
443 PM EST SUN FEB 7 2016

...COASTAL FLOOD WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-090-091-082145-
MARTIN-PITT-WASHINGTON-GREENE-DUPLIN-LENOIR-
443 PM EST SUN FEB 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-047-080-081-092-098-082145-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-JONES-ONSLOW-
443 PM EST SUN FEB 7 2016

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ094-082145-
PAMLICO-
443 PM EST SUN FEB 7 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-082145-
CRAVEN-
443 PM EST SUN FEB 7 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...WIND ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 8:29 PM ESTAreal Flood WarningMHXJones9 hr
Feb 7, 10:07 PM ESTSmall Craft AdvisoryMHX6 hr
Feb 8, 4:21 AM ESTWind AdvisoryMHX3 hr
Feb 8, 4:34 AM ESTSmall Craft AdvisoryMHX5 hr
Feb 8, 5:30 AM ESTAreal Flood WarningMHXJones3 hr
Feb 8, 8:32 AM ESTRiver Flood WarningMHXJones5 days
Feb 8, 10:10 AM ESTSmall Craft AdvisoryMHX3 days
Feb 8, 3:12 PM ESTCoastal Flood AdvisoryMHX20 hr

Nearby

Gale Warnings in North Carolina, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.